Texas, 2005Flash Flood in Texas, July 15, 2005
July 15, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 15, 2:52 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 15, 2:52 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUL 15 2005
.DISCUSSION...
TREND OF MORE RAIN COMING STILL SHOWS UP IN THE FORECASTS THROUGH
NEXT FRIDAY. WEAK LOW AT 700 TO 300 HPA CONTINUES OVER THE AREA
THROUGH SATURDAY...BRINGING A CHANCE FOR MAINLY DAYTIME TO EARLY
EVENING SUMMER SHOWERS OR THUNDERSTORMS. FORECASTS SHOW THIS LOW
DRIFTING WEST AND NORTH ON SUNDAY AND MONDAY...AS HIGH AT 700 TO 500
HPA BUILDS OVER THE AREA FROM THE EAST. THIS PATTERN SIGNALS
DECREASING CHANCES FOR RAIN SUNDAY...WITH LIMITED CHANCES BY
MONDAY. TUESDAY SHOWS LOW CHANCES OF RAIN ALSO. WILL SHOW LOW
POPS ON THE EAST AND SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR
MONDAY AND TUESDAY.
CHANCES OF RAIN INCREASE ON WEDNESDAY ASSOCIATED WITH EMILIE...FROM
FORECASTS BY THE TROPICAL PREDICTION CENTER IN MIAMI...THAT MOVE
THIS TROPICAL SYSTEM CLOSER TO THE AREA WEDNESDAY. THE WEDNESDAY
JULY 20TH TO FRIDAY THE 22ND PERIOD INDICATES INCREASING RAIN
CHANCES FROM SHOWERS OR THUNDERSTORMS. GFS ENSEMBLE MEAN CONTINUES
TO SHOW TROF AT 700 TO 500 HPA WEST OF SOUTH CENTRAL TEXAS IN THE
MID TO LATE PART OF NEXT WEEK. INCREASEED RAIN CHANCES FOR THIS
PERIOD CONTINUE TO SHOW UP IN MEDIUM RANGE FORECASTS. THIS
FORECAST IS BASED ON LATEST TROPICAL PREDICTION CENTER FORECASTS AND
FORECASTS FROM HPC FOR DAY 6 AND DAY 7...PLUS THE CONTINUED
FORECASTS FROM GFS ENSEMBLE MEAN THAT HAVE SHOWED BETTER CHANCES FOR
RAIN IN THE JUL 20 TO 23 TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 92 74 95 / 40 60 30 20
AUSTIN BERGSTROM INTL AIRPORT 71 92 73 95 / 40 60 30 20
DEL RIO INTL AIRPORT 73 94 75 97 / 50 50 30 20
SAN ANTONIO INTL AIRPORT 73 91 74 94 / 50 60 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
08/19/JB
Hazardous weather outlook, Jul 15, 4:28 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 AM CDT FRI JUL 15 2005
TXZ171>173-183>194-202>209-217>225-228-161100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
528 AM CDT FRI JUL 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TODAY AND WILL
PERSIST INTO THE OVERNIGHT HOURS. STORMS ARE NOT EXPECTED TO BECOME
SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE FORECAST OVER THE WEEKEND AND SOME MAY PRODUCE
LOCALLY HEAVY RAINFALL. STORMS ARE NOT EXPECTED TO BECOME SEVERE.
HURRICANE EMILY IS FORECAST TO BE POSITIONED NEAR THE SOUTH TEXAS
COAST BY LATE TUESDAY INTO WEDNESDAY. A MORE NORTHERLY TRACK COULD
POTENTIALLY BRING TROPICAL STORM FORCE WINDS AND FLOODING RAINS TO
SOUTH CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 15, 10:50 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT FRI JUL 15 2005
TXZ171>173-183>194-202>209-217>225-228-152101-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT FRI JUL 15 2005
...SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED AGAIN THIS
AFTERNOON...
CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS
AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH
CENTRAL TEXAS. THE WEAK LOW ALOFT IS EXPECTED TO CONTINUE
THROUGH SATURDAY...BRINGING A CONTINUED CHANCE OF DAYTIME AND
EVENING SHOWERS OR THUNDERSTORMS SATURDAY.
WIND GUSTS OF 25 TO 40 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT
LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS.
FORECASTS FOR WEDNESDAY THROUGH FRIDAY OF NEXT WEEK SHOW A GOOD
CHANCE FOR RAIN...FROM SHOWERS OR THUNDERSTORMS...OVER PARTS OF
SOUTH CENTRAL TEXAS AND THE TEXAS HILL COUNTRY.
Flash Flood, Kerr
- When
- July 15, 3:30 PM CST to 5:00 PM CST
- Where
- Kerr County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.083, -99.333
Thunderstorms in western Kerr County dropped a widespread one inch rain over the west half of the county, with up to 3 inches just west of Hunt. SH39 was closed west of Hunt and SH41 was closed southwest of Mountain Home due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, July 15, 2005$5.0 million · 3 events
- Flash Flooding and Hail in Texas, July 15, 2005$88,000 · 61 kt wind · 15 events
- Flash Flood in West Virginia, July 15, 2005$60,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Heavy Rain in Indiana, July 15, 2005$35,000 · 1 event
- Lightning Strike in Ohio, July 15, 2005$30,000 · 1 event
- Lightning Strike in West Virginia, July 15, 2005$25,000 · 1 event
- Lightning Strike in Georgia, July 15, 20052 injured · 1 event
- Hail and Damaging Winds in Colorado, July 15, 20051.75 in hail · 11 events
- Damaging Winds in Montana, July 15, 200577 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 15, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461086.